Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 12, 2021, 7:26 PM CST for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 13, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 7:26 PM CST (01:26 UTC)
- In effect from
- Nov 13, 2021, 3:00 AM CST
- Expired
- Nov 13, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Culberson County, TX, Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS74 KMAF 130126 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 726 PM CST Fri Nov 12 2021 NMZ028-034-TXZ059-060-067-272>274-131500- /O.NEW.KMAF.FZ.W.0006.211113T0900Z-211113T1500Z/ Eddy County Plains-Southern Lea County-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Eunice, Jal, Mentone, Kermit, Monahans, Van Horn, and Pecos 726 PM CST Fri Nov 12 2021 /626 PM MST Fri Nov 12 2021/ ...FREEZE WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM MST/ SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In New Mexico, Eddy County Plains, and Southern Lea County. In Texas, Loving, Winkler, Ward and Eastern Culberson Counties, and Van Horn and Highway 54 Corridor and Reeves County Plains. * WHEN...From 3 AM CST /2 AM MST/ to 9 AM CST /8 AM MST/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
290 WWUS74 KMAF 130835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 AM CST Sat Nov 13 2021 NMZ028-034-TXZ059-060-067-272>274-131500- /O.CON.KMAF.FZ.W.0006.211113T0900Z-211113T1500Z/ Eddy County Plains-Southern Lea County-Loving-Winkler-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Eunice, Jal, Mentone, Kermit, Monahans, Van Horn, and Pecos 235 AM CST Sat Nov 13 2021 /135 AM MST Sat Nov 13 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees are expected. * WHERE...In New Mexico, Eddy County Plains, and Southern Lea County. In Texas, Loving, Winkler, Ward and Eastern Culberson Counties, and Van Horn and Highway 54 Corridor and Reeves County Plains. * WHEN...From 3 AM CST /2 AM MST/ to 9 AM CST /8 AM MST/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 5:22 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 12, 5:22 PM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 522 PM CST Fri Nov 12 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 501 PM CST Fri Nov 12 2021 VFR conditions will be prevailing for the TAF period. Northeast winds will remain light with some variability. Winds will gradually become southerly to southwesterly at all terminals. && .SHORT TERM... (This afternoon through Saturday night) Issued at 150 PM CST Fri Nov 12 2021 A broad, upper trough is centered over the Upper Midwest and an upper ridge is over the southwest part of the country. A cold front with gusty north to northeast winds is pushing through West Texas. Temperatures across the area are mostly in the 50s and 60s. Winds will decrease this evening with temperatures cooling into the 30s tonight across most of the Permian Basin and Southeast New Mexico. Temperatures may reach freezing across isolated parts of Culberson and Eddy Counties which have not had a freeze so far this season. More widespread freezing will likely occur across northern portions of Lea County and parts of the northern Permian Basin which have already experienced a freeze this season. Winds will increase out of the southwest Saturday afternoon which will result in temperatures warming up into the 70s across most of the area. Temperatures Saturday night will range from the upper 30s to mid 50s across West Texas and Southeast New Mexico. No precipitation is expected in the short term. && .LONG TERM... (Sunday through Thursday) Issued at 150 PM CST Fri Nov 12 2021 No significant weather is expected across west Texas and southeastern New Mexico through the end of the next work week. Deterministic and ensemble model guidance along with cluster phase analyses forecast anomalously high heights to continue over the western CONUS with anomalously low heights persisting over the eastern CONUS. This pattern of a West Coast ridge/East Coast trough does show some signs of dampening late in the forecast period. The upshot here is that we will remain in northwesterly flow aloft, with the pattern becoming more zonal as we get toward next weekend. Unfortunately for us, it looks like the chances for rain are slim to none and Slim packed his bags and left town a long time ago. NBM guidance is packed nicely into one dominant cluster with regards to maximum and minimum temperatures and we see no real reason to deviate from its solution. In this flow regime, with northwesterly flow aloft for this time of year, it's not unreasonable to see some bouncing around of temperatures. After a cool start Sunday, we'll start to warm up to near to above seasonal norms Monday and Tuesday. Tuesday afternoon could be a bit breezy, and with low relative humidities forecast in our dry regime, fire weather concerns could become elevated the closer we get to Tuesday. A cold front then drops south across west Texas and southeastern New Mexico Wednesday morning, with cooler weather following through next Friday. It does look like another cold front will enter the picture late Friday but will come through dry as well. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 36 72 43 69 / 0 0 0 0 Carlsbad 34 77 41 73 / 0 0 0 0 Dryden 44 71 49 81 / 0 0 0 0 Fort Stockton 39 78 48 75 / 0 0 0 0 Guadalupe Pass 40 67 47 68 / 0 0 0 0 Hobbs 34 71 43 70 / 0 0 0 0 Marfa 32 72 39 75 / 0 0 0 0 Midland Intl Airport 36 71 43 71 / 0 0 0 0 Odessa 38 71 44 71 / 0 0 0 0 Wink 34 74 39 75 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...80 LONG TERM....70 AVIATION...91
Hazardous weather outlook, Nov 12, 7:17 PM CST, 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 717 PM CST Fri Nov 12 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-140130- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 717 PM CST Fri Nov 12 2021 /617 PM MST Fri Nov 12 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Freeze Warning is in effect late tonight for the Eddy County Plains, Southern Lea County, Van Horn and the Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, and Loving, Winkler, and Ward Counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Freeze Warning is in effect early Saturday morning for the Eddy County Plains, Southern Lea County, Van Horn and the Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, and Loving, Winkler, and Ward Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
Freeze Warnings in Texas, 2021Freeze Warnings in New Mexico, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.